Social Anxiety Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
145 Posts
Discussion Starter · #1 ·
My doctor didn't want to prescribe me Paxil because of weight gain, so she placed me on Celexa.
Ive been actually trying to gain weight. I am 5'8" and weigh only 120lbs maybe less. Should I talk to my doctor about taking it since I can benefit from the weight gain or should I just incorporate protein supplements in my diet?
Thanks
 

·
Registered
Joined
·
5,347 Posts
AD meds cause niether weight gain or loss, its just a fable

fear of weight gain is a common excuse for refusal to take them
Remeron can most definitely cause weight gain, although this is more due to it's antihistaminergic appetite stimulating side effect, rather than directly related to it's antidepressant mechanism. Infact remeron is sometimes prescribed as an Orexigenic.

As for the SSRI/SNRI's it's a bit of a gamble as to if you'll gain or lose weight. Most will have a side effect of anorexia (decreased appetite) however this can inturn slow your metabolism.
 

·
Registered
Joined
·
2,404 Posts
AD meds cause niether weight gain or loss, its just a fable

fear of weight gain is a common excuse for refusal to take them
Buprion (Wellbutrin XL) can cause significant weight loss and several antidepressants can cause weight gain (eg. Remeron).
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top